Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 90, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 18, 2014, 6:55 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 18, 2014, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:03 PM EDT | TSTM WND DMG | 5 Sw Pinopolis, SC | WARNING POINT REPORTED TREE DOWN ON COOPER STORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS52 KCHS 182255
SVRCHS
SCC015-019-035-182345-
/O.NEW.KCHS.SV.W.0090.140818T2255Z-140818T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 655 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM SOUTHERN LAKE MOULTRIE TO 7 MILES NORTH OF SANGAREE
TO DORCHESTER...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SOUTHERN LAKE MOULTRIE...DORCHESTER...BONNEAU...SAINT STEPHEN...OLD
SANTEE CANAL STATE PARK...SUMMERVILLE AIRPORT...JEDBURG...
SANGAREE...MONCKS CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3293 7976 3293 8008 3315 8060 3326 8043
3326 8037 3328 8035 3327 8030 3330 8026
3336 8024 3342 8011 3344 7988 3339 7983
3338 7978 3332 7974 3327 7956 3324 7950
3324 7948
TIME...MOT...LOC 2255Z 302DEG 26KT 3328 8004 3312 8012
3311 8041
$$2 follow-up statements
696
WWUS52 KCHS 182310
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT MON AUG 18 2014
SCC015-019-035-182345-
/O.CON.KCHS.SV.W.0090.000000T0000Z-140818T2345Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
710 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SIMPSON CROSSING TO RIDGEVILLE...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...DORCHESTER...GOOSE CREEK...
HUGER...JAMESTOWN...JEDBURG...LADSON...MONCKS CORNER...PINOPOLIS...
RIDGEVILLE...SAINT STEPHEN...SANGAREE...SUMMERVILLE...WANDO...
CROWFIELD PLANTATION...NAVAL WEAPONS STATION CHARLESTON...NORTHERN
LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...SOUTHERN LAKE MOULTRIE
AND SUMMERVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3293 7976 3293 8008 3315 8049 3326 8037
3328 8035 3327 8030 3330 8026 3334 8016
3344 7988 3339 7983 3338 7978 3332 7974
3327 7956 3324 7950 3324 7948
TIME...MOT...LOC 2310Z 302DEG 26KT 3322 7990 3310 8028
$$006
WWUS52 KCHS 182323
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT MON AUG 18 2014
SCC035-182333-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-140818T2345Z/
DORCHESTER SC-
723 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...
LAT...LON 3296 7984 3298 8010 3306 8021 3326 8037
3328 8035 3327 8030 3330 8026 3344 7988
3339 7983 3338 7978 3332 7974 3324 7948
TIME...MOT...LOC 2323Z 290DEG 28KT 3326 7975 3310 8014
$$
SCC015-019-182345-
/O.CON.KCHS.SV.W.0090.000000T0000Z-140818T2345Z/
CHARLESTON SC-BERKELEY SC-
723 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CALESTOWN TO NEW HOPE...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...GOOSE CREEK...HUGER...
JAMESTOWN...MONCKS CORNER...PINOPOLIS...SAINT STEPHEN...SANGAREE...
CROWFIELD PLANTATION...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL
STATE PARK AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3296 7984 3298 8010 3306 8021 3326 8037
3328 8035 3327 8030 3330 8026 3344 7988
3339 7983 3338 7978 3332 7974 3324 7948
TIME...MOT...LOC 2323Z 290DEG 28KT 3326 7975 3310 8014
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 5:46 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 18, 5:46 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EDT MON AUG 18 2014 .SYNOPSIS... THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... EARLY MONDAY EVENING...ADJUSTED POPS BASED ON RECENT/EXPECTED NEAR TERM TRENDS. INTO THIS EVENING...MULTIPLE MESOSCALE BOUNDARIES EMBEDDED WITHIN DEEP LAYER WESTERLY FLOW AND A PERSISTENT LOW-LEVEL POOL OF HIGH THETA-E AIR WILL CONTINUE TO SUPPORT ISOLATED/SCATTERED THUNDERSTORMS WHICH WILL GENERALLY MOVE TOWARD THE EAST AT 15-20 MPH. 850-500 MB WINDS 20-25 KT...MLCAPES 2500-3500 J/KG AND DCAPES EXCEEDING 1000 J/KG SUGGEST THAT MULTICELL THUNDERSTORMS COULD PRODUCE ISOLATED/DAMAGING WIND GUSTS. MAINTAINED A MENTION OF ISOLATED SEVERE THUNDERSTORMS WITHIN THE HAZARDOUS WEATHER OUTLOOK. AFTER DARK...DIURNAL STABILIZATION WILL TRANSLATE TO A GRADUAL DECREASE IN THUNDERSTORMS COVERAGE/INTENSITY. AFTER MIDNIGHT...POPS TAPER TO LESS THAN 15 PERCENT ALL AREAS. CLOUDS LEFT BEHIND BY EVENING CONVECTION SHOULD THIN WITH TIME. LOW TEMPS BY DAYBREAK WILL AVERAGE IN THE MID 70S MOST AREAS... CLOSE TO 80F AT THE COAST AND PERHAPS ISOLATED LOWER 70S WHERE RAIN FALLS FAR INLAND. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... TUESDAY...THE LARGE SCALE PATTERN SHOWS A SUB-TROPICAL RIDGE ALIGNED EAST-WEST ACROSS THE SW ATLANTIC...FLORIDA AND INTO THE GULF OF MEXICO. WE/RE SITUATED ON THE NORTHERN SIDE OF THIS FEATURE WITHIN A FAIRLY ZONAL FLOW ALOFT. WHILE WE STILL DO HAVE SOME CAP IN PLACE DURING THE MORNING...A FAIRLY WELL PRONOUNCED SHORT WAVE...LOCATED IN THE WESTERN TN VALLEY THIS EVENING WILL ARRIVE DURING THE AFTERNOON. IT/LL TAP INTO CONSIDERABLE PWATS GREATER THAN 2 INCHES AND A MOISTURE PROFILE THAT EXTENDS THROUGH MUCH OF THE TROPOSPHERE. CONVECTION WILL START DEVELOP ALONG THE RESULTANT SEA BREEZE DURING THE EARLY AND MID AFTERNOON AS WE HIT OUR CONVECTIVE TEMPS. BUT ADDITIONAL ACTIVITY WILL TRIGGER JUST UPSTREAM IN RESPONSE TO DIFFERENTIAL HEATING BOUNDARIES AND DUE TO THE PROXIMITY TO THE INLAND SURFACE TROUGH. SOME ORGANIZATION OF STORMS WILL LIKELY OCCUR IN RESPONSE TO THE APPROACHING SHORT WAVE...WITH THE GREATEST COVERAGE TO OCCUR ACROSS OUR CHARLESTON QUAD-COUNTY WHERE 50 POPS HAVE BEEN INTRODUCED. FURTHER SOUTH/SW WE HAVE ALSO SHOWN CHANCE POPS...BUT MAINLY IN THE 30-40 PERCENTILE. THERMODYNAMICS AREN/T OVERLY IMPRESSIVE...BUT EVEN SO MLCAPES 2500-3500 J/KG AND DCAPES AROUND 1000 J/KG SUGGEST A POTENTIAL FOR ISOLATED AND BRIEF WET MICROBURSTS. IT/LL BE ANOTHER HOT AND HUMID DAY WITH 850 TEMPS RISING TO NEAR 19-20C AIDED BY DOWNSLOPE FETCH OFF THE APPALACHIANS WITHIN A DEEP WESTERLY FLOW. BUT ACTUAL MAX TEMPS WILL BE DETERMINED BY THE ONSET OF SHOWERS/T-STORMS AND THE THICKER/WIDESPREAD CLOUD COVER. FOR NOW WE HAVE PLAYED A MORE CONSERVATIVE MID-UPPER 90S...WITH EVEN 90 OR LOWER 90S AT THE COAST PRIOR TO THE SEA BREEZE FORMATION. DEW POINTS WON/T BE ABLE TO MIX OUT MUCH WITH PLENTIFUL MOISTURE...AND WHEN COMBINED WITH THESE TEMPS WILL SUPPORT A MAX HEAT INDEX OF 103-108...OR A LITTLE SHY OF THE HEAT ADVISORY CRITERIA. A FEW COMMUNITIES NEAR THE COAST COULD BRIEFLY HIT A HEAT INDEX OF 110 DEGREES WITH POOLING OF DEW POINTS NEAR THE PASSAGE OF THE SEA BREEZE. BUT THIS WOULD BE A SHORT-LIVED OCCURRENCE AND ENCOMPASS TOO SMALL OF AN AREA TO REQUIRE ANY HEAT ADVISORY. WEDNESDAY THROUGH THURSDAY...THE PATTERN ALOFT WILL AMPLIFY THROUGH THE PERIOD AS A THE MID/UPPER LOW OVER THE GREAT LAKES WEDNESDAY WILL HEAD TOWARD THE MASON-DIXON LINE THURSDAY. SIMULTANEOUSLY THE SUB-TROPICAL ANTICYCLONE OVER THE GULF WILL EXPAND NORTHWARD. RISING MID LEVEL HEIGHTS...850 MB TEMPS CLIMBING ANOTHER DEGREE OR SO AND AN EXPANSION OF THE LOW LEVEL THICKNESS IMPLIES THAT THE HEAT WILL BE CRANKED UP. WITH NVA ACROSS THE REGION WEDNESDAY THERE IS LITTLE CHANCE OF CONVECTION...AND AT BEST ONLY HINTS OF A WEAK SHORT WAVE WITHIN THE NW FLOW THURSDAY. FOR NOW WE/LL GO WITH ONLY SLIGHT CHANCE POPS EACH AFTERNOON/EVENING WITH THE WARM MID LEVELS AND ASSOCIATED SUBSIDENCE CAP...WITH THE OPTION TO INCREASE POPS ON THURSDAY SHOULD A BETTER DEFINED FEATURE INDEED ARRIVE. GIVEN THE LIMITATION OF SHOWERS/T-STORMS WE LOOK FOR TEMPS TO CLIMB ANOTHER DEGREE OR TWO EACH DAY...PERHAPS MAKING A RUN FOR RECORDS AND MAYBE EVEN THE CENTURY MARK IN A COUPLE OF SPOTS /SEE THE CLIMATE SECTION BELOW MORE ADDITIONAL INFORMATION/. THERE WILL BE SOME MIXING OUT OF AFTERNOON DEW POINTS WITH THE DEEP OFFSHORE TRAJECTORIES...BUT WE CERTAINLY COULD BE CLOSE TO OUR HEAT INDEX CRITERIA OF 110 DEGREES BOTH AFTERNOONS...ESPECIALLY THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY. COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN CHANCES AS BETTER CONVERGENCE DEVELOPS. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS THROUGH 18Z TUESDAY. THUNDERSTORMS SHOULD DEVELOP IN THE VICINITY OF THE TERMINALS INTO THIS EVENING. WILL AMEND AS DICTATED BY NEAR TERM CONVECTIVE TRENDS. THUNDERSTORMS WILL REDEVELOP TUESDAY...BUT MOST LIKELY NOT BEFORE 18Z. EXTENDED AVIATION OUTLOOK...DECENT SHOT AT FLIGHT RESTRICTIONS IN SCATTERED SHRA/TSRA TUESDAY AFTERNOON/EVENING AS A DISTURBANCE MOVES BY IN THE MID LEVELS OF THE ATMOSPHERE. THEN VFR MUCH OF THE TIME THROUGH FRIDAY...WITH THE NEXT GOOD CHANCE OF SUB-VFR WEATHER TO OCCUR SATURDAY AS A COLD FRONT MOVES IN WITH SCATTERED SHRA/TSRA. && .MARINE... ANY THUNDERSTORMS WHICH EMERGE FROM LAND COULD PRODUCE STRONG WIND GUSTS THROUGH THIS EVENING. OUTSIDE ANY THUNDERSTORMS...THE SEA BREEZE WILL GIVE WAY TO ANOTHER ROUND OF ELEVATED SW WINDS TONIGHT. CAPPED WINDS AT 20 KT...BUT ISOLATED GUSTS AS HIGH AS 25 KT CANNOT BE RULED OUT ESPECIALLY WITHIN AMZ350 AND AMZ374. WINDS WILL THEN VEER TOWARD THE W/SW AND WILL DIMINISH AS THE LAND BREEZE DEVELOPS LATER TONIGHT. SEAS WILL RANGE FROM 2-4 FT WITHIN NEARSHORE WATERS TO AS HIGH AS 4-5 FT BEYOND 20 NM. TUESDAY...WINDS WILL BE SOMEWHAT ELEVATED ACROSS THE MARINE COMMUNITY FOR MID-LATE AUGUST...WITH A SOMEWHAT ENHANCED GRADIENT BETWEEN THE SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND SOUTH AND AN INLAND TROUGH TO THE NW. GIVEN SOME BOOST FROM THE SEA BREEZE CIRCULATIONS SW AND SOUTH WINDS WILL PEAK AS HIGH AS 15-20 KT. SEAS WILL HOLD AT OR BELOW 4 FT. MARINERS ARE ADVISED THAT SOME STRONGER STORMS WILL MOVE OFF THE COAST IN THE LATE AFTERNOON AND EARLY AT NIGHT. SOME OF THESE WILL PRODUCE FREQUENT LIGHTNING STRIKES...HEAVY RAINS AND POSSIBLE WIND GUSTS IN EXCESS OF 30-40 KT. WEDNESDAY THROUGH THURSDAY...THE PATTERN TRENDS TOWARD MORE TRANQUIL CONDITIONS AS THE GRADIENT GRADUALLY RELAXES BETWEEN THE INLAND TROUGH AND THE RIDGING ACROSS FLORIDA. WEST AND SW WINDS WILL HOLD UNDER 10 OR 15 KT AND SEA AT OR BELOW 3 FT. FRIDAY THROUGH SATURDAY...AN UPSTREAM COLD FRONT WILL APPROACH FRIDAY AND LOOKS TO SHIFTS THROUGH ON SATURDAY...AS WINDS CLOCK AROUND TO THE NE. EVEN SO WE DON/T ANTICIPATE THE NEED FOR ANY SMALL CRAFT ADVISORY HEADLINES. && .CLIMATE... RECORD MAX TEMPS... TUE 8/19... KCHS 98 SET IN 1983 KCXM 98 SET IN 1895 KSAV 99 SET IN 1900 AND PREVIOUS WED 8/20... KCHS 97 SET IN 2005 AND PREVIOUS KCXM 99 SET IN 1902 KSAV 102 SET IN 1900 THU 8/21... KCHS 100 SET IN 1983 KCXM 99 SET IN 1900 KSAV 101 SET IN 1902 FRI 8/22... KCHS 100 SET IN 1983 KCXM 98 SET IN 1983 KSAV 100 SET IN 1983 LAST TIME 100 DEGREES OR HIGHER... KCHS JUNE 21 2011 KCXM JUNE 20 2011 KSAV JULY 26 2013 && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST. UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX... KVAX...KCAE AND KLTX. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...SPR SHORT TERM...33 LONG TERM...JRL AVIATION...33/SPR MARINE...33/SPR CLIMATE...33 EQUIPMENT...
Hazardous weather outlook, Aug 18, 1:09 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 109 PM EDT MON AUG 18 2014 AMZ374-191715- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 109 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-191715- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 109 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING...ESPECIALLY BETWEEN 3 PM AND 9 PM EDT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-191715- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 109 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS EXCEEDING 35 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAIN THIS AFTERNOON INTO THIS EVENING...ESPECIALLY BETWEEN 4 PM AND 9 PM EDT. STAY ALERT FOR DETERIORATING CONDITIONS WHICH COULD PROMPT STATEMENTS OR SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:06 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT MON AUG 18 2014 SCZ042-043-047>049-051-182045- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 406 PM EDT MON AUG 18 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... COLLETON AND BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PINELAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... PINELAND...STAFFORD...GILLISONVILLE...GRAYS...POSSUM CORNER... BASHAN...GILMANIA...COOSAWHATCHIE...KRESS...MCPHERSONVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3278 8069 3247 8066 3255 8116 3269 8117 TIME...MOT...LOC 2006Z 260DEG 21KT 3263 8106
Special weather statement, Aug 18, 4:29 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON AUG 18 2014
SCZ048>050-182100-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
429 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BENNETTS POINT TO
CHISOLM POINT...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...CHISOLM POINT...COOSAW ISLAND...EDISTO ISLAND...
EDDINGS POINT...EDISTO BEACH STATE PARK...EDISTO BEACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3259 8013 3255 8017 3254 8017 3256 8019
3247 8034 3245 8036 3244 8036 3245 8037
3248 8034 3250 8035 3247 8040 3250 8043
3249 8047 3246 8048 3241 8046 3243 8044
3240 8043 3237 8049 3254 8067 3263 8037
TIME...MOT...LOC 2029Z 294DEG 12KT 3257 8038 3253 8061Special weather statement, Aug 18, 5:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT MON AUG 18 2014
SCZ048>050-182130-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
500 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDISTO ISLAND TO
COFFIN POINT...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO ISLAND...COFFIN POINT...HARBOR ISLAND...ROCKVILLE...EDISTO
BEACH STATE PARK...SEABROOK ISLAND...EDISTO BEACH...BEACHWALKER
PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3254 8017 3255 8019 3256 8019 3251 8029
3245 8036 3243 8035 3245 8037 3248 8034
3250 8035 3247 8040 3250 8043 3249 8047
3242 8046 3243 8044 3242 8045 3240 8042
3239 8043 3250 8061 3264 8023 3261 8004
TIME...MOT...LOC 2101Z 274DEG 21KT 3256 8025 3248 8047Special weather statement, Aug 18, 5:52 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON AUG 18 2014
SCZ044-045-182245-
DORCHESTER-INLAND BERKELEY-
552 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 645 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PRIOLEAU TO
REEVESVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INDIAN FIELD...HUDSONTOWN...TEXAS...CROSS CROSS ROADS...SANDRIDGE...
PREGNALL...NORTHERN LAKE MOULTRIE...PINEVILLE...RUSSELLVILLE...
DORCHESTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3306 8037 3319 8078 3333 8051 3328 8048
3326 8044 3326 8037 3328 8035 3327 8030
3330 8026 3345 8022 3346 8016 3345 8015
3349 8015 3351 8008 3350 7997 3345 7988
3339 7983 3338 7978 3333 7974
TIME...MOT...LOC 2153Z 274DEG 27KT 3335 8018 3320 8059Special weather statement, Aug 18, 6:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT MON AUG 18 2014
SCZ044-045-182315-
DORCHESTER-INLAND BERKELEY-
641 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 715 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TEXAS TO ALVIN...
MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PREGNALL...CHICORA...SOUTHERN LAKE MOULTRIE...WAMPEE...MACBETH...
SUGAR HILL...SIMPSON CROSSING...MURRAYSVILLE...MONCKS CORNER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3300 8025 3316 8067 3327 8039 3326 8037
3328 8035 3327 8030 3330 8026 3332 8026
3346 7990 3339 7983 3338 7978 3332 7974
3332 7971 3330 7966 3327 7956 3325 7953
TIME...MOT...LOC 2241Z 284DEG 27KT 3313 8052 3335 7983Special weather statement, Aug 18, 6:54 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT MON AUG 18 2014
GAZ088-SCZ040-182345-
ALLENDALE-SCREVEN-
654 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 745 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLHAVEN...HILLTONIA...BURTONS FERRY LANDING...AVERILL...MILLETT...
MILBURY...MARTIN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3293 8174 3304 8156 3308 8160 3308 8161
3314 8145 3311 8136 3311 8128 3289 8127
3289 8128 3284 8127 3284 8173
TIME...MOT...LOC 2254Z 252DEG 15KT 3298 8160The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:06 PM EDT | Special Weather Statement | CHS | Jasper | 39 min |
| Aug 18, 4:29 PM EDT | Special Weather Statement | CHS | Beaufort | 31 min |
| Aug 18, 4:59 PM EDT | Special Marine Warning | CHS | 91 min | |
| Aug 18, 5:00 PM EDT | Special Weather Statement | CHS | Beaufort | 30 min |
| Aug 18, 5:52 PM EDT | Special Weather Statement | CHS | Dorchester | 53 min |
| Aug 18, 6:32 PM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 88 min |
| Aug 18, 6:41 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Aug 18, 6:54 PM EDT | Special Weather Statement | CHS | Allendale | 51 min |
| Aug 18, 7:45 PM EDT | Special Weather Statement | CHS | Berkeley | 45 min |
| Aug 18, 7:47 PM EDT | Special Weather Statement | CHS | Allendale | 43 min |
| Aug 18, 7:55 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.